Stopping my Anti-depressant, yikes!
- From: Hawaiian Wayne <birdie998@xxxxxxxxxxx>
- Date: Mon, 23 Nov 2009 20:16:52 -0800 (PST)
As some (or most) of you know, I've been an "off again, on again" type
of member/supporter/friend for pretty much the entire time I've been
here. About the only times I've ever posted anything original is when
I have a news article or something done by someone else that I think
will benefit somebody. As far as I can remember I haven't really asked
for much from anyone here (at least of late) and besides, as Gigglz
put so succinctly, just BELONGING to this group and knowing that if
needed, whether today or a year from now, you all would still be here,
is basically all that I ended up needing as far as support. Funny,
thinking back, I remember oh so well how I felt when I first found
this group; the desperation and frustration of already 'belonging' to
so many, many so-called "support groups" only to end up with a real
bad taste in my mouth about it or being chastised for basically being
honest or having a "moderator" tell me what to and what not to say due
to my strong (yet honest, again) statements. Or, to be honest, having
been literally "banned" from some sites just for being who I am...ME!
Well, now I need some advice from those of you who have gone through
this. I know there are many who have and probably many, many more that
I don't know. OK...enough groveling. I've always found it hard to
simply ASK for help. Even right now in the throes of who-knows-what, I
still find it hard. So bear with me.
Rather than go through my whole 12+ year history of living this
"life", I'll just give the basics and hope for the best. As most of us
feel when posting, I feel like crap warmed over and if it wasn't for
my curiosity and not being able to get direct answers from doctors or
shrinks, I wouldn't even bother you guys and gals.
For the past at least 6 years, I've been on the same meds and dosages.
I have to admit this is something I find not only comforting, but for
some reason also a little proud to be able to say. Although what I've
been stable on for all those years would kill a horse in one dose (of
which I take 4 a day), kind of chips away at the 'proudness' factor
I've been fortunate in being one of those rare chronic pain patients
that had to only suffer needlessly due to the incompetence of a doctor
for the first years and a half (18 months) of this "life". Since then,
I've been taken care of in most respects when it comes to "physical"
ailments; pain, bt pain, blood pressure, high cholesterol, muscle
relaxants, sleep aids, anti-depressants, etc., etc.. or what I
laughingly tell people, "uppers, downers, inners and outers".
My anti depressant didn't seem to be doing much for me in the last
year or so, however, since the shrink I had been going to suddenly
came down with some sort of cancer and didn't let his clientele (we
mere patients) know just whether he was ever going to return to doing
his "shrinkage" or not, I just kind of forced myself to "keep on
keepin' on". Well, finally, somebody somewhere got the green light to
say he probably wouldn't be "coming back" so I started doing a search
for a new shrink (psychiatrist). In the meantime, my regular doctor
who is also my pain management doctor has been writing what were his
prescriptions for my anti-d (Celexa) and for my Dexedrine (without
which I wouldn't be able to stay alert long enough to even EAT due to
the amount of pain meds I take on a daily basis (for those who don't
know or remember, I take 2,000mgs of morphine daily in the form or
Since I live on one of the smaller, more rural islands in the Hawaiian
chain, doctors, nurses, shrinks and the like are in such short supply
that when one leaves or dies, the others simply cannot absorb those
that have been left out in the cold, so to speak. Well, perhaps those
that are terminal or would be without continued care, but for those of
us lost in the medical beaurocracy of that neat little thing all
medical professionals call, "Those Games People Play" rules, we simply
have to 'tread water' until someone new comes along.
Lo, and behold! A brand new, wet behind the ears shrink has shown up
on my tiny island home and I started seeing her (she's old enough to
ONLY be my GRAND-daughter!) on October 20th for the first time. A
little over a month ago.
I told her my brief history (that I prefer wearing boxer-briefs over
tighty-whiteys...couldn't resist, even in my weakened state) and that
I wanted to try something besides Celexa or any other SSRI or Prozac,
which almost killed me during those first hellish 18 months of dealing
with this "life". So what does she prescribe? Welbutrin. Fine.
Like any professional who plays with our minds, she has me wean off
Celexa and start up on the Welbutrin. That took all of 3 1/2 weeks.
Turns out I can't stand the way Welbutrin makes me feel physically and
mentally. If details are needed, let me know. I'll be happy to give
them. So on my next visit, we both agree to let me try and STOP taking
any and all anti-d's completely.
I'm not entirely comfy with this, but wiling to try anything once.
Especially if it means one less med to take every day! Something tells
me I haven't completely given her all the information on me that I
should as she seems to think that I am "better" than I know I really
am! You know how you can kind of sense when a doctor or shrink really
haven't grasped what your true situation(s) is/are? I know there are
plenty here who have felt that way or ARE feeling that way. Heck, I
felt that way all during the first 18 months and off and on for the
rest of this "life". Anyway, I have to impress upon her just how
messed up my current existence is as compared to how my "old life"
used to be. I believe she hasn't got a clue as far as that goes. It's
probably my fault because starting out with a brand new shrink and
trying to convey all those years of history in the time span of an
hour per session, just doesn't quite cut it. Plus the fact that I keep
choking up on my words as I try to explain it all over again to this
person! Talk about frustrating!
Anyway, my main question is this (before I puke): I've been
completely off of any anti-d's for 10 days now. How long does it take
for ones brain to get back into its normal (whatever that is) way of
functioning? I've been feeling physically nauseated, to the point of
the occasional dry gag. Plus I can't seem to stop my head from feeling
constantly dizzy! Which probably is reflected in this post, however, I
can't tell because I'm too messed up to tell. Basically, is this
I really would love to NOT take any anti-d's again if possible and am
wiling to put up with whatever withdrawal type effects for so long
just to get them out of my body and mind (and soul?).
Has anyone ever briefly changed anti-d's and then stopped cold turkey
before? I am unable to really get the kind of answers I think I want
from my doctor. I haven't called my shrink about this as yet because,
to be honest, I really don't have a lot of faith in her as yet. I've
only seen her for two one hour appointments so far and that isn't
enough to let either one of us know if we are even compatible yet!
Although, in time, I THINK we might be as long as I don't have any
major mental blowouts like I did back in January til June 2005.
I never want to go down that road again. No thanks.
Well, I'm really sick to my stomach and hurt like a whatever....I
can't type any more right now. I hope I gave enough info for now.
Please ask if I didn't.
I love all you guys. I always feel thankful for this group but more so
at this time of year.
Aloha Just For Now,
- Prev by Date: Re: Do You Think This Will Work
- Next by Date: Re: sciatica
- Previous by thread: Do You Think This Will Work
- Next by thread: Re: Stopping my Anti-depressant, yikes!